Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 64, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 11, 2014, 11:47 AM CDT for Jackson County, Randolph County, Illinois; Perry County, Sainte Genevieve County, Missouri. It took effect at Jun 12, 2014, 4:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 11:47 AM CDT (16:47 UTC)
- In effect from
- Jun 12, 2014, 4:00 AM CDT
- Expired
- Jun 16, 2014, 1:00 PM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IL, Randolph County, IL, Perry County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.49 ft at Jun 12, 2014, 8:00 PM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
516
WGUS43 KLSX 111647
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT WED JUN 11 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois and Missouri...
Mississippi River at
...Chester
.This Flood Warning is the result recent heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-121647-
/O.NEW.KLSX.FL.W.0064.140612T0900Z-140616T1800Z/
/CHSI2.1.ER.140612T0900Z.140613T1800Z.140615T1800Z.NO/
1147 AM CDT WED JUN 11 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Chester
* from late tonight to Monday afternoon.
* At 11:30 AM Wednesday the stage was 26.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage by
tonight and continue to rise to near 28.2 feet by Friday afternoon.
The river will fall below flood stage by Sunday afternoon.
* Impact: At 28.0 feet...Unleveed islands near Chester and the prison
farm floods.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/12 06/13 06/14 06/15 06/16
Mississippi River
Chester 27.0 26.03 27.2 28.1 28.1 27.3 26.0
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$4 follow-up statements
619
WGUS83 KLSX 130213
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT THU JUN 12 2014
...The flood warning continues for the following river in
Illinois and Missouri...
Mississippi River at Chester
.This Flood Warning is a result of heavy rainfall over the past
week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-140213-
/O.EXT.KLSX.FL.W.0064.000000T0000Z-140615T1500Z/
/CHSI2.1.ER.140612T0838Z.140613T0600Z.140614T1500Z.NO/
913 PM CDT THU JUN 12 2014
The Flood Warning continues for
the Mississippi River at Chester
* until Saturday.
* At 9 PM Thursday the stage was 27.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to crest near 27.6 feet tonight
and should fall below flood stage Saturday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Mississippi River
Chester 27.0 27.45 27.5 27.1 26.3 25.2 23.8
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003
$$471
WGUS83 KLSX 131633
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 AM CDT FRI JUN 13 2014
...A flood warning continues for the Mississippi River...
The Mississippi River at
...Chester
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will conitnue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-141633-
/O.EXT.KLSX.FL.W.0064.000000T0000Z-140615T0900Z/
/CHSI2.1.ER.140612T0838Z.140613T0430Z.140614T0900Z.NO/
1133 AM CDT FRI JUN 13 2014
The Flood Warning continues for
the Mississippi River at Chester.
* At 11:00 AM Friday the stage was 27.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage early tomorrow.
* Impact: At 27.0 feet...Unprotected farmland on right bank begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Mississippi River
Chester 27.0 27.38 26.9 26.1 24.9 23.5 22.2
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$337
WGUS83 KLSX 140209
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT FRI JUN 13 2014
...The flood warning continues for the following river in Illinois
and Missouri...
Mississippi River at Chester
.This Flood Warning is a result of heavy rainfall earlier this
month...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-150209-
/O.CON.KLSX.FL.W.0064.000000T0000Z-140615T0900Z/
/CHSI2.1.ER.140612T0838Z.140613T0430Z.140614T0900Z.NO/
909 PM CDT FRI JUN 13 2014
The Flood Warning continues for
the Mississippi River at Chester
* until Saturday morning.
* At 9 PM Friday the stage was 27.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to fall below flood stage late
tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Mississippi River
Chester 27.0 27.16 26.9 26.0 24.9 23.6 22.2
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003
$$248
WGUS83 KLSX 141610
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT SAT JUN 14 2014
...The flood warning is cancelled for the Mississippi River...
The Mississippi River at
...Chester
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-141640-
/O.CAN.KLSX.FL.W.0064.000000T0000Z-140615T0900Z/
/CHSI2.1.ER.140612T0838Z.140613T0430Z.140614T0930Z.NO/
1110 AM CDT SAT JUN 14 2014
The Flood Warning is cancelled for
the Mississippi River at Chester.
* At 11 AM Saturday the stage was 26.8 feet.
* Flood stage is 27.0 feet.
* The river Fell below flood stage at 4:30 AM Saturday.
* Forecast: The river will fall to near 25.9 feet by tomorrow morning.
* Impact: At 25.0 feet...Degognia Fountain Bluff Levee gates are
closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Mississippi River
Chester 27.0 26.79 25.9 24.8 23.5 21.9 20.9
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:27 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 6:27 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 627 AM CDT Wed Jun 11 2014 .SHORT TERM: (Through Tonight) Issued at 105 AM CDT Wed Jun 11 2014 Not a lot of changes from the prev forecast thru the period. Mdls are in good agreement system continuing to pull newd out of the region into the Great Lakes area. Precip shud come to an end today from W to E as the upper trof moves newd. Believe clouds will be slower to break up and have trended temps slightly cooler than the warmer MOS today. Trended twd the cooler guidance tonight as clouds shud clear out thru most of the night before moving back into the region late tonight across the wrn portions of the CWA. Tilly .LONG TERM: (Thursday through Tuesday) Issued at 245 AM CDT Wed Jun 11 2014 Focus quickly turns to an approaching s/w and associated cdfnt on Thursday. As the s/w crosses the Rockies, an MCS shud develop over the Plains late tonight and move ewd. The main question will be the track of the MCS that develops. Believe a more srn track is more probable where higher instability is. However, with the sfc fnt moving thru the region, the area shud destabilize enuf allowing at least sct TSRA to develop. Have kept POPs in the chance range for now. Expect precip to be out of the region by Fri morning as sfc ridge builds into the region. This ridge will leave the area dry and bring cooler temps, remaining aob seasonal avg thru the weekend. Mdls keep a sfc fnt in the region Sun thru the end of the forecast period with a number of s/w moving thru the region. Kept likely POPs for Sun thru the night as mdls suggested this forecast was still on track. However, with uncertainty in fnt position and timing of any given s/w, have kept POPs in the chance range for Mon and beyond. With heights progd to rise early next week, have trended temps warmer. Coverage of TSRA may have some impact on temps. However, very little insolation shud allow temps to jump quickly, especially with SW flow. Tilly && .AVIATION: (For the 12z TAFs through 12z Thursday Morning) Issued at 621 AM CDT Wed Jun 11 2014 Pesky upper-level low pressure system will finally begin to move out of the region today with improving flight conditions. Low ceilings are expected to rise to MVFR and then scatter out by afternoon. Also a possibility of scattered showers redeveloping late morning/early afternoon...but left mention out of TAFs for now as better chance should reside over central Illinois...east/northeast of terminals. Clear or mostly clear skies are expected tonight with light winds as a surface ridge approaches. Fog will likely become an issue...with KSUS being the most likely candidate for IFR conditions. Specifics for KSTL: Pesky upper-level low pressure system will finally begin to move out of the region today with improving flight conditions. Low ceilings are expected to rise and then scatter out by afternoon. Also a possibility of scattered showers redeveloping late morning/early afternoon...but left mention out of TAF for now as better chance should reside east of the Mississippi River. Clear or mostly clear skies are expected tonight with light winds as a surface ridge approaches. Some MVFR fog is probable due to moist ground conditions. Gosselin && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 79 65 84 63 / 40 5 30 30 Quincy 76 61 79 53 / 20 10 30 10 Columbia 77 62 78 57 / 20 10 40 20 Jefferson City 77 61 80 57 / 20 10 40 30 Salem 77 63 82 63 / 40 5 30 30 Farmington 77 61 82 63 / 20 5 30 50 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CDT WED JUN 11 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 AM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:22 PM CDT | Flash Flood Warning | LSX | Macoupin | 6 hr |
| Jun 10, 9:07 PM CDT | River Flood Warning | LSX | Jersey | 52 hr |
| Jun 11, 12:39 AM CDT | Areal Flood Advisory | LSX | Calhoun, Greene, Jersey, Pike | 9 hr |
| Jun 11, 1:02 AM CDT | Flash Flood Warning | LSX | Greene | 8 hr |
| Jun 11, 1:29 AM CDT | Flash Flood Warning | LSX | Macoupin | 8 hr |
| Jun 11, 8:56 AM CDT | Areal Flood Warning | LSX | Greene | 10 hr |
| Jun 11, 11:58 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 5 days |
| Jun 10, 7:34 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jun 10, 8:25 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole | 6 hr |
| Jun 10, 9:37 PM CDT | Areal Flood Warning | LSX | Saint Charles | 12 hr |
| Jun 11, 5:54 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 38 hr |
| Jun 11, 9:54 AM CDT | River Flood Warning | LSX | Callaway, Osage | 39 hr |
Nearby
River Flood Warnings in Illinois, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.